Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 69, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 18, 2018, 5:58 PM CDT for Beaver County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2018, 5:58 PM CDT (22:58 UTC)
- Expired
- May 18, 2018, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -472 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
315
WUUS54 KAMA 182258
SVRAMA
OKC007-182345-
/O.NEW.KAMA.SV.W.0069.180518T2258Z-180518T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
558 PM CDT FRI MAY 18 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Beaver County in the Panhandle of Oklahoma...
* Until 645 PM CDT
* At 557 PM CDT, a severe thunderstorm was located 5 miles southwest
of Beaver, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Beaver, Forgan, Elmwood, Bryans Corner, Mocane, Floris and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 10046 3662 10084 3700 10073 3700 10020
TIME...MOT...LOC 2257Z 210DEG 49KT 3676 10059
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LFM2 follow-up statements
883
WWUS54 KAMA 182316
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
616 PM CDT FRI MAY 18 2018
OKC007-182345-
/O.CON.KAMA.SV.W.0069.000000T0000Z-180518T2345Z/
Beaver OK-
616 PM CDT FRI MAY 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL BEAVER COUNTY...
At 615 PM CDT, a severe thunderstorm was located 7 miles northeast of
Forgan, or 12 miles northeast of Beaver, moving northeast at 55 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Beaver, Forgan, Elmwood, Bryans Corner, Mocane, Floris and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 10046 3662 10084 3700 10073 3700 10026
TIME...MOT...LOC 2315Z 210DEG 49KT 3698 10043
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
LFM606
WWUS54 KAMA 182341
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
641 PM CDT FRI MAY 18 2018
OKC007-182351-
/O.EXP.KAMA.SV.W.0069.000000T0000Z-180518T2345Z/
Beaver OK-
641 PM CDT FRI MAY 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAVER COUNTY WILL
EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3659 10046 3662 10084 3700 10073 3700 10026
TIME...MOT...LOC 2341Z 210DEG 49KT 3728 10021
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:56 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 18, 2:56 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
256 PM CDT Fri May 18 2018
.DISCUSSION...
Current surface analysis shows storms beginning to develop across
the Texas South Plains ahead of the dryline across far western TX
Panhandle. Also interesting to note that the latest visible
satellite imagery along with surface obs across northern areas are
indicating a surface low developing with cyclonic flow situated
across portions of SE Colorado and far northern OK Panhandle. This
has helped to establish a southwesterly surface flow across the
northeastern Panhandles. Across the eastern Panhandles, some
residual outflow boundaries from yesterdays convection are
drifting northwest to northeast across the region. These
boundaries will help initiate thunderstorms going further into
the afternoon hours. Looking at KAMA 18Z RAOB data, low level
moisture is present with SBCAPE and MUCAPE over 2500 J/Kg with
large CAPE pronounced in the hail growth zone. With that said, as
storms initiate, very large hail will be the main threat,
especially across the eastern Panhandles where low and mid level
moisture is more present as seen in the latest hi-res upper air
profiles compared to the 18Z soundings for KAMA is a bit more
limited in mid level moisture availability. Mild level lapse rates
however are quite steep across all of the central and eastern
Panhandles. Compared to our 18Z sounding where wind shear is a
bit more limited with weak backing and veering in the bottom 8-10
kft, a LLJ is expected to move across the eastern Panhandles later
this evening along with a mid level perturbation in the mean
flow. This will increase wind shear later on in the evening and
aid in convection lasting into the evening hours.
The initial storm development this afternoon will bring very large
hail as the main threat. If the low level winds across the east
have enough low level veering, hail growth size in the strong
updraft of supercells may be as big as baseballs during the onset
of convection initiation. Eventually as the LLJ develops, a
multicell linear convection should develop and as sufficient
mixing and outflow will allow damaging winds to be the main threat
with convection ending around midnight as the remainder of the
precipitation moves east-northeast out of the Panhandles region.
Going into the day tomorrow, a cold front will slowly makes its
way south through the region, this should generate more
widespread chances of showers and thunderstorms across the entire
Panhandles region going into the afternoon hours. Timing of the
cold front is not in full agreement between the latest 18/12Z
model and numerical data. Eventually though the cold front will
makes its way south of the Panhandles by Sunday morning bringing
temperatures below average by Sunday.
Going through the remainder of the forecast period, it shall be
the battle of the airmasses. Of course with different global model
solutions out with time, the dryline setup will be the main
focal point of diurnal convection throughout most of the forecast
period. A gradual warming trend through the coming week will be
expected as a warm front will move north up into Kansas by early
next week. Precipitation chances will shift east throughout the
week as southerly and southeasterly surface winds will eventually
become more southeasterly as an upper level ridge builds into the
region toward the end of the forecast period. High temperatures
will rise to well above average by the end of the forecast period.
&&
.FIRE WEATHER...
Elevated to critical fire weather conditions are expected across
the far western areas this afternoon as 20 ft. winds around 20 kts
along with low min RH vales around 9-12% will establish fire
weather conditions.
Elevated fire weather conditions are possible across the far
western areas again for tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 89 51 72 54 / 10 10 20 20 40
Beaver OK 59 86 53 73 54 / 30 20 30 10 30
Boise City OK 53 80 45 71 51 / 5 20 20 10 30
Borger TX 61 88 53 74 57 / 10 10 20 20 40
Boys Ranch TX 56 88 52 75 55 / 5 5 20 10 40
Canyon TX 57 90 52 72 55 / 5 5 20 20 40
Clarendon TX 61 90 55 72 57 / 20 20 30 20 40
Dalhart TX 53 85 47 73 52 / 0 10 20 10 40
Guymon OK 56 84 49 72 54 / 10 20 20 10 30
Hereford TX 56 89 51 73 53 / 5 5 20 20 40
Lipscomb TX 62 87 55 74 55 / 30 20 30 20 30
Pampa TX 59 86 51 71 56 / 20 10 20 20 40
Shamrock TX 63 91 58 73 58 / 30 20 30 20 40
Wellington TX 65 94 60 76 59 / 30 20 30 20 40
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
&&
7/29Hazardous weather outlook, May 18, 4:12 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 412 PM CDT Fri May 18 2018 OKZ001>003-TXZ001>020-317-191100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 412 PM CDT Fri May 18 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the eastern half of the combined Panhandles this afternoon and evening. Any thunderstorms that develop will be capable of being strong to severe. The main threats will be damaging winds up to 70 MPH and large hail. Heavy rains can also be expected with the stronger storms, possibly leading to localized flooding or flash flooding. An isolated tornado cannot be ruled out. A Severe Thunderstorm Watch is in effect until 10 PM this evening for the eastern Oklahoma and the eastern half of the Texas Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible Saturday through Thursday across much of the Oklahoma and Texas Panhandles. Some storms that develop will have the potential to become strong to severe. Elevated fire weather conditions are also possible for Saturday across the far western Panhandles. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups should be ready for possible activation through this evening. Schneider
In the hours before
Special weather statement, May 18, 4:50 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
450 PM CDT FRI MAY 18 2018
TXZ009-014-182215-
Gray TX-Roberts TX-
450 PM CDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY AND
SOUTHWESTERN ROBERTS COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pampa, moving northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pampa, Kingsmill and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3537 10093 3541 10109 3571 10109 3587 10104
3575 10068
TIME...MOT...LOC 2150Z 202DEG 25KT 3553 10098
LFMLocal storm report, May 18, 5:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 5 NNW PAMPA 35.61N 101.00W
05/18/2018 M1.00 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800084
TLHSpecial weather statement, May 18, 5:15 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
515 PM CDT FRI MAY 18 2018
TXZ008-182245-
Hutchinson TX-
515 PM CDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUTCHINSON COUNTY UNTIL
545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Borger, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Borger and Stinnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3595 10141 3595 10109 3584 10109 3563 10120
3562 10141 3562 10152
TIME...MOT...LOC 2214Z 212DEG 11KT 3575 10133
LFMLocal storm report, May 18, 5:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 NNE PERRYTON 36.40N 100.80W
05/18/2018 M1.00 INCH OCHILTREE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800085
TLHLocal storm report, May 18, 5:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 20 NNW CODMAN 35.90N 100.90W
05/18/2018 E1.75 INCH ROBERTS TX PUBLIC
&&
EVENT NUMBER AMA1800086
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:26 PM CDT | Special Weather Statement | AMA | Beaver | 34 min |
| May 18, 3:07 AM CDT | Red Flag Warning | AMA | Cimarron | 13 hr |
| May 18, 5:05 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| May 18, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 48 min |
| May 18, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 38 min |
| May 18, 6:46 PM CDT | Special Weather Statement | AMA | Beaver | 29 min |
| May 18, 6:50 PM CDT | Special Weather Statement | AMA | Beaver | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.